MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® SOFT DOUBLE PIGTAIL URETERAL STENT WITH SUTURE; SUTURE STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® SOFT DOUBLE PIGTAIL URETERAL STENT WITH SUTURE; SUTURE STENT
Model Number 090824SL
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential failure mode could be ¿missing component.¿ a potential root cause for this failure could be "machine speed out of parameters." the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "directions for use: (open end) prior to removing guidewire from hoop, inject sterile water through port to activate lubricious coating.Pass the guidewire flexible tip beyond the obstruction to the renal pelvis.Note: tortuosity in the obstructed ureter can often be resolved using the guidewire and open end ureteral catheter in combination.Estimate the proper stent length, generally from the baseline pyelogram.Add 1cm to that ureteral measurement.Drainage efficiency and patient comfort are enhanced by accurate measurement.Pass the stent over the guidewire through the cystoscope, advancing it into the ureter with the push catheter under direct vision.Assistant should hold the guidewire in position to prevent advancement of the wire into the renal parenchyma.Watch for the distal end of the stent at the ureterovesical junction.Stop advancement of the stent at that point.Assistant should remove the guidewire as the operator holds the stent in position with the push catheter.The stent pigtail will form spontaneously.Carefully remove the push catheter from the cystoscope.Preloaded stent with clamp: remove the hydro-glide¿ guidewire from the stent package.Place guidewire into distal (bladder) end of stent.Advance guidewire to the proximal end of the stent.If stiff end of guidewire is used, do not allow guidewire tip to extend past proximal tip of stent.(this will keep stent in place for insertion.) place push catheter on guidewire until it abuts distal end of stent.Place small white clamp at most distal end of push catheter and clamp securely (see fig.1).This will ensure correct positioning of stent on the push catheter during insertion procedure.Insert stent.When placement is complete, release clamp by pushing top portion back and remove from push catheter (see fig.2).Hold push catheter and remove guidewire.The stent retention loop will form spontaneously.Then carefully remove push catheter from cystoscope.Note: final adjustment, if necessary, can be made with endoscopic forceps.Stents can be removed easily by gentle withdrawal traction on the suture or by use of endoscopic forceps.Fluoroscopy facilitates stent placement; however, standard radiography may be used.The suture may be removed prior to placement or may be removed once indwelling by using an appropriate cystoscopic instrument.Precautions: for single use only.Do not resterilize.Do not use if the package or product is damaged.Improper handling technique can seriously weaken the stent.Acute bending or overstressing during placement could result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.Remove suture prior to placement for pediatric patients.Exercise care.Tearing of the stent can be caused by sharp instruments.All stents will be subjected to varying degrees of encrustation when placed in the urinary tract.Periodic checks of the stent by cystoscopic and radiographic means are recommended.When encrustation is severe enough to potentially occlude the stent, replace it with a new one.It is recommended that a single stent not remain indwelling more than four (4) weeks.The stent may be replaced with a new stent if the patient¿s status permits.Care should be exercised when removing the stent so as not to cause tearing or fragmentation.With any ureteral stent, migration is a possible complication which could require medical intervention for removal.Selection of too short a stent may result in migration.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state, and federal laws and regulations.".
 
Event or Problem Description
It was reported that the suture stent was missing the pusher.

Brand Name
BARDEX® SOFT DOUBLE PIGTAIL URETERAL STENT WITH SUTURE
Common Device Name
SUTURE STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8927828
Report Number1018233-2019-05084
Device Sequence Number253456
Product Code FAD
UDI-Device Identifier00801741016127
UDI-Public(01)00801741016127
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K903345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number090824SL
Device Catalogue Number090824SL
Device Lot NumberNGAQ3369
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2019
Initial Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1